Aa
Aa
A
A
A
Close
4031436 tn?1349148172

heart disease

I have coronary artery disease, I have been gaining so much weight, I eat very little but i am retaining a lot of fluid in my hands and my feet, I look like a balloon, I am so uncomfortable, I take coreg twice a day and furosemide once a day. I also have stage 3 kidney disease, I need some really good advice on why I am gaining so much. I am hurting constantly my legs, feet and pretty much every where, i am pretty sure it is from the weight.
Please help and give me some answers and advice. soon.
Thank you.
10 Responses
Sort by: Helpful Oldest Newest
1530171 tn?1448129593
Hi Mylah.

Some notable points to consider:

The potassium to sodium ratio is of greater importance than just the
  the lower intake of salt in regards to heart  and general body functioning.
  A ratio of 4:1 is recommended.

  Sodium (NOT from table salt, restaurant or "Industrial" foods, but from natural sources such as celery and carrots) assists in the solubility of blood minerals, helps repair hardened arteries, is a vital component of the lymphatic system. it also helps regulate water levels in the body.

Potassium is very instrumental in the maintenance and repair of all body tissue including heart muscle. It also helps regulate heart rhythm.
Long term use of DIURETICS may cause a potassium deficiency , and if combined with regular coffee and /or alcohol intake, a severe potassium deficiency is very possible.
Nutrient transport through the cell membranes, blood cleansing by the kidneys depend largely on adequate availability of potassium.


You may have a chronic deficiency of both sodium (NOT salt) and potassium (potassium deficiency is very common with diabetics) . Magnesium deficiency is also suspect.

You may want to try transdermal magnesium oil treatments for a few weeks (daily treatments, apply on entire body except sensitive areas,
leave on for 30 minutes, shower and then do body brushing- see next paragraph- Your body will just love it!  Safe with no side effects).
If you sleep better, your digestion improves, your aches diminish,
your fatigue lessens, you are probably on the road to correcting a magnesium deficiency.


Lack of activity and  shallow breathing, contribute to impaired lymphatic function, with the risk of causing lymphedema, thus resulting in fluid retention and swelling.  
Some daily physical activity (according to your ability), frequent conscious deep breathing by engaging the thorax (the lymphatic system's largest duct) and massaging /brushing the entire body (I use a long handle natural
bristle brush), will ensure proper lymph function.

Have you had any tests for Thyroid function and Adrenals (hormone panel)?

Side effects associated with Coreg are weight gain and fatigue- among others- pertinent to you.

I am not a medical doctor, my advice is not a substitute for medical consultation, but please consider seeking a reputable Holistic Doctor

Should you have any questions, please post again or pm me.
Wishing you well.
Niko

Helpful - 0
Avatar universal
When you go out to eat, watch the salads; most contain high levels of salt. If you are this swollen, have you gone to the ER so maybe they can give you IV diuretics. The 40mg of lasix you are taking stopped working in me and my daughter both and they put us on Torsamide which works great. Maybe you might want to change diuetics? If you are getting this bad then you need to see your doctor, it's just that plain and simple.
Helpful - 0
4031436 tn?1349148172
Thank you for that information, but I do not eat salt, unless I go out to eat.
Helpful - 0
4031436 tn?1349148172
Yes I agree, thank you for responding.
Helpful - 0
4031436 tn?1349148172
I am taking  furosemide 40 mg, it is not working. I am getting worse, my husband had to take bracelets off, that normally go up to my elblows now I can barely move  them. I had to get my rings off because they were makingmy fingers and hands go numb.
Helpful - 0
4031436 tn?1349148172
Does any one know if this is a normal result?  I had a NM Myocardial Perfusion Scan::::: This is what the results said.
There is uniform distribution of the radiopharmaceutical within
the left ventricle. The left ventricle is of normal size and
contractility with an LVEF of 82%.
Is this a normal test result?
Does any one know what this means?
Helpful - 0
Avatar universal
I agree. You are probably getting too much salt. People have the mistaken idea that if they are on a salt restricted diet that that mean you stop the table salt and chips. You have to learn to cook EVERYTHING from scatch that even mean alfredo sauce if that is what you are eating so that you control the salt added. A can of creme soup can have almost 1800mgs of salt per can so you really have to read the lables; most cans of soup have about 800mgs per serving and ythat serving size is what you want to consider....a can of soup has TWO servings even though most people eat the whole can. My daughter and I spent several hours in the grocery store one day reading all of the lables from soups to cereals. Shocking! If it is low in calories like your diet frozen dinners........they have to add flavor somewhere......it's by adding salt. Lower calories is not indicative of low salt. Good news is....I've lost almost 30 lbs this year just by watching my salt!
Helpful - 0
Avatar universal
This will not hurt you:

Stop all salt intake.  Suppress food with high sodium contain.

Jesus
Helpful - 0
976897 tn?1379167602
You need to see a Doctor because there are different underlying reasons that you might be retaining fluids. One is your kidney function, which you say you are aware of, another is heart failure. Your Doctor may simply prescribe diuretics to extract the fluid.
Helpful - 0
Avatar universal
I think u need to take drugs to reduce retention of body fluids
Helpful - 0
Have an Answer?

You are reading content posted in the Coronary Heart Disease (CAD) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?